Alert archive / Georgia / Frost Advisories in 2014

Frost Advisory 4, NWS Atlanta, GA

October 22, 20146 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 22, 2014, 3:03 PM EDT for 6 counties in Georgia. It took effect at Oct 23, 2014, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2014, 3:03 PM EDT (19:03 UTC)
In effect from
Oct 23, 2014, 2:00 AM EDT
Expired
Oct 23, 2014, 9:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS72 KFFC 221903
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT WED OCT 22 2014

GAZ006-008-009-015-016-230315-
/O.NEW.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
303 PM EDT WED OCT 22 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY.

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...FALLING INTO THE MID 30S.

* TIMING...BETWEEN 2 AM AND 9 AM THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
235 
WWUS72 KFFC 222212
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT WED OCT 22 2014

GAZ007-231300-
/O.EXA.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/
GILMER-
612 PM EDT WED OCT 22 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY.

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE 
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ006-008-009-015-016-231300-
/O.CON.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
612 PM EDT WED OCT 22 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE 
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
408 
WWUS72 KFFC 230330
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 PM EDT WED OCT 22 2014

GAZ006>009-015-016-231300-
/O.CON.KFFC.FR.Y.0004.141023T0600Z-141023T1300Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1130 PM EDT WED OCT 22 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
732 
WWUS72 KFFC 230727
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EDT THU OCT 23 2014

GAZ006>009-015-016-231300-
/O.CON.KFFC.FR.Y.0004.000000T0000Z-141023T1300Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
327 AM EDT THU OCT 23 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...BETWEEN 2 AM AND 9 AM THURSDAY.

* IMPACTS...WIDESPREAD FROST WILL KILL OR DAMAGE SENSITIVE 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
502 
WWUS72 KFFC 231257
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 AM EDT THU OCT 23 2014

GAZ006>009-015-016-231400-
/O.EXP.KFFC.FR.Y.0004.000000T0000Z-141023T1300Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
857 AM EDT THU OCT 23 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN AND FROST IS NO LONGER A THREAT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:42 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 22, 1:42 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT WED OCT 22 2014

.PREV DISCUSSION...

UPDATE...
/ISSUED 1056 AM EDT WED OCT 22 2014/
WITH HIGH PRESSURE BUILDING IN FROM THE NW AND A DRY
FORECAST...THERE WAS LITTLE TO ADJUST IN THE MORNING UPDATE. ONLY
CHANGES WERE TO ACCOUNT FOR THE HOURLY TRENDS.

SHORT TERM /TODAY THROUGH THURSDAY/...
/ISSUED 312 AM EDT WED OCT 22 2014/
VERY DRY AND COOL FORECAST ON TAP FOR THE SHORT TERM AS STRONG
RIDGING CONTINUES INTO THE CWA FROM THE NORTH ALONG THE BACK SIDE OF
A DEEPENING CUTOFF LOW IMPACTING NEW ENGLAND. BUFR SOUNDINGS SHOWING
CONTINUED EXTREMELY DRY PROFILES AND ANY HIND OF MOISTURE IS ONLY BY
THURSDAY AFTERNOON WHERE WE MAY GET SOME CIRRUS.

MAIN CONCERN IS WITH FROST POTENTIAL THURSDAY MORNING AS SOME OF THE
COLDEST TEMPS OF THE SEASON LOOK TO BE REACHED WITH OPTIMAL RADIATIONAL
COOLING...AFOREMENTIONED RIDGING...AND CALM TO LIGHT WINDS. LATEST
GUIDANCE HAS COME IN SLIGHTLY COOLER THAN PREVIOUS RUNS ALSO. MID
30S LOOK TO BE POSSIBLE FOR WESTERN PORTIONS OF THE CWA ALONG WITH
LOW 30S POSSIBLE FOR HIGHER ELEVATIONS OF NORTHEAST GA. HAVE
INCLUDED PATCHY FROST MENTION FOR NOW...THOUGH TRENDS IN GUIDANCE
LATER TODAY WILL BE MONITORED FOR EXTENT OF POTENTIAL FROST ADVISORY
ISSUANCE.

BAKER

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED 312 AM EDT WED OCT 22 2014/
CONTINUED DRY FORECAST FOR MUCH OF THE LONG TERM.

HIGH PRESSURE WILL DOMINATE MUCH OF THE LONG TERM...BUT TWO COLD
FRONTS ARE EXPECTED TO IMPACT GA DURING THE PERIOD. AN EARLY WEEKEND
COLD FRONT SHOULD MOVE THROUGH LATE FRIDAY/EARLY SATURDAY...BUT
PRECIPITATION IS NOT ANTICIPATED. A SECOND COLD FRONT SHOULD MOVE
THROUGH THE REGION DURING THE MIDDLE OF NEXT WEEK. MODELS ARE
PRODUCING SOME SLIGHT CHANCE POPS WITH THIS FEATURE...BUT CHANCES
REMAIN TOO SMALL TO MENTION AT THIS TIME.

FRIDAY AND SATURDAY MORNINGS CURRENTLY HAVE THE COLDEST MIN TEMPS.
WILL HAVE TO CONTINUE TO MONITOR TRENDS...IF TEMPS ARE COLDER THEN
PATCHY/AREAS OF FROST MAY BE AN ISSUE FOR THE NORTHEAST GA MTNS.
HIGH TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL FOR THE PERIOD.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...
MAIN CHALLENGE THIS AFTERNOON IS WIND DIRECTION. EXPECT THE WINDS
TO WAIVER BETWEEN NNE AND NNW THROUGH THE AFTERNOON AND THUS
CONFIDENCE IS LOW WHETHER THEY WILL REMAIN ON THE NNE OR NNW SIDE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON WIND
DIRECTION DUE TO WIND DIRECTION WAVERING AROUND NORTH.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  40  71  45 /   0   0   0   0
ATLANTA         67  45  70  50 /   0   0   0   0
BLAIRSVILLE     61  33  67  39 /   0   0   0   0
CARTERSVILLE    67  36  69  42 /   0   0   0   0
COLUMBUS        72  44  72  49 /   0   0   0   0
GAINESVILLE     66  42  68  48 /   0   0   0   0
MACON           72  38  72  43 /   0   0   0   0
ROME            67  38  70  43 /   0   0   0   0
PEACHTREE CITY  69  36  70  41 /   0   0   0   0
VIDALIA         71  46  73  48 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....17
AVIATION...11
Hazardous weather outlook, Oct 22, 6:01 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT WED OCT 22 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
601 AM EDT WED OCT 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

COLDER TEMPERATURES MAY LEAD TO PATCHY FROST PRIMARILY ACROSS THE
NORTHEAST GEORGIA MOUNTAINS LATE TONIGHT AND EARLY THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.